Arkansas, 2013

Drought in Arkansas, February 1 to 28, 2013

February 1 to 28, 2013 · NWS SHV · 3 events in 3 counties and zones

Drought conditions continued to improve across Howard, Little River and Sevier Counties in Southwest Arkansas. Rainfall during the month totaled between 2 and 4 inches with isolated higher amounts.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Drought conditions continued to improve across Howard, Little River and Sevier Counties in Southwest Arkansas. Rainfall during the month totaled between 2 and 4 inches with isolated higher amounts. Even with the rainfall, Howard, Little River and Sevier Counties remained in D2 Severe Drought classification through the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 31, 9:43 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jan 31, 9:43 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CST THU JAN 31 2013

.DISCUSSION...
COLD FRONT AS OF 03Z WAS LOCATED NEAR A DFW...DEQ...LIT LINE AND
CONTINUED TO MAKE GOOD PROGRESS SOUTH AND EAST. EXPECT THE FRONT
TO BE NEAR OR JUST NORTH OF THE I-20 CORRIDOR BY MIDNIGHT AND
THROUGH OUR SOUTHERN MOST ZONES BETWEEN 09-12Z. GRADIENT IS PRETTY
TIGHT BEHIND THE BOUNDARY...BUT NOT ENOUGH TO WARRANT ANY KIND OF
LAKE WIND HEADLINES. DID BEEF UP WINDS JUST A BIT BEHIND THE
BOUNDARY IN THE GRIDS. IR IMAGERY SHOWING PLENTY OF HIGH THIN
CIRRUS SPILLING ACROSS THE REGION AS WELL SO MADE THIS CHANGE TO
THE SKY GRIDS.

TEMPERATURES APPEAR TO BE IN PRETTY GOOD SHAPE OVERNIGHT WITH WELL
BELOW FREEZING TEMPERATURES EXPECTED ACROSS OUR NORTHERN THIRD.
NEAR FREEZING ACROSS THE I-20 CORRIDOR OF NE TX/NW LA AND MID 30S
ACROSS OUR EXTREME SOUTHERN ZONES.

NO OTHER CHANGES NECESSARY ATTM. UPDATED ZONE PACKAGE ALREADY
SENT.

13

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL THROUGH THE 06Z TAF PD...AS HIGH CI
STREAMS OVHD IN WNWLY FLOW ALOFT. COLD FRONT CURRENTLY LOCATED ALONG
A LINE FROM KSLR TO KDEQ WILL CONTINUE SWD DURING THE OVERNIGHT
HOURS...BRINGING N TO NELY WINDS TO ALL TAF SITES BY SUNRISE. WINDS
5-10 KTS WILL VEER TO THE E AND SE DURING FRIDAY...AS SFC LOW
PRESSURE DEVELOPS IN THE TX PANHANDLE. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  34  55  37  66  38 /   0   0  10  10   0
MLU  32  51  32  64  35 /   0   0  10  20  10
DEQ  26  50  32  60  31 /   0   0  10  10   0
TXK  30  49  34  60  34 /   0   0  10  10   0
ELD  27  49  31  62  32 /   0   0  10  20  10
TYR  34  58  44  66  39 /   0   0  10  10   0
GGG  33  57  40  66  37 /   0   0  10  10   0
LFK  34  63  41  70  41 /   0   0  10  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/12
Hazardous weather outlook, Jan 31, 12:04 PM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CST THU JAN 31 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1204 PM CST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Howard

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Howard forecast zone
Reported by
Drought Monitor
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Drought, Little River

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Little River forecast zone
Reported by
Drought Monitor
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

Drought, Sevier

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Sevier forecast zone
Reported by
Drought Monitor
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428244, 428245, 428246.